Pegasus and Liver Function: ET CALR positive... - MPN Voice

MPN Voice
5,838 members7,980 posts

Pegasus and Liver Function

lindyloulou
lindyloulou

ET CALR positive, Following my haem appointment and discussing my blood results due to white cells decreasing and red cells increasing it was agreed I would reduce the Pegasys dose from 90mg to 45mg weekly.

The next day I had a call to say my LFT had been gradually rising and they wanted me to stop Pegasys altogether and be reviewed in 4 weeks, as anyone else had this issue, apparently Pegasys can cause a problem witn the Liver which I was not aware of.

Regards Lynn.

12 Replies
oldestnewest

Sorry to hear this. What dosage are you on?

Do you take any paracetamol etc to curb any Peg side effects?

Best Paul

Was on 90mg per week, now none for 4 weeks to see if results improve, not sure what will happen after that. Only occasional paracetamol., Apparently my blood results have been changing for a while and I was not made aware. Will need to wait and see what next. Hope a reduction in dose might rectify the problem as platelets are well under control.

Hi, my liver function tests have been gradually creeping up the last few months so they have been considering moving me onto hydroxycarbamide. Everything else is under control and I generally tolerate Pegasys well so I’m a bit concerned about this. Will discuss more at my next appointment in 3 weeks. Let me know how you get on 🙂

Alexbits
Alexbits in reply to Spam1979

Hi, did you solve the liver issue somehow? Thanks

lindyloulou
lindyloulou in reply to Alexbits

The live4 readings are improving which indicates it is the Inteferon causing the issue. My platelets however have remained stable but I am racked with pain all over but especially my waist down. Having lots of tests at the moment, told by Consultant that may be a result of cytokines, if so may need treatment even though platelets are stable, hope that makes sense.

Alexbits
Alexbits in reply to lindyloulou

Thank you for your reply. That is unfortunate. Hope they’ll find a way to improve your health. Get well.

lindyloulou
lindyloulou in reply to Alexbits

Thankyou, stay well yourself xx

Hi Lynn, I am also CALR positive (Type 2) I started Pegasys in March 2019 at 65mcg weekly. Since then my LFT and Ferritin have been gradually rising. At my last appointment 4 weeks ago my ALT had risen to 238 (Normal range <50) and Ferritin 668 (Normal range <400). Since my ALP and Bilirubin were both normal my Haematologist wasn’t overly concerned but my Pegasys dose has been reduced to 45mcg every 2 weeks. Had a blood test last week and thankfully my platelets are still in normal range at 330 and my ALT had reduced slightly to 184 and Ferritin to 628. Pegasys has a very long elimination half life and I understand can take up to 8 weeks to achieve steady state. I have had such a great haematological response on Pegasys so I am really hoping that the reduced dose and frequency will resolve the liver issue. Perhaps you could discuss trying a similar approach with your Haematologist if you really would prefer to continue with Pegasys. Hope all goes well for you. Warm regards, Huw

lindyloulou
lindyloulou in reply to welshhuw

Thankyou, my plan is if my LFT has improved in 4 weeks to suggest the reduced dose as i also have tolerated Pegasys well with good results. Lynn

I’m also ET Calr. I’m on hydroxi and anagrelide. I thought hydroxi was the first line of defence. As it was in my case. Would you mind telling me the reason you were put on Pegasus?

Most importantly I do hope your situation improves.

lindyloulou
lindyloulou in reply to Wyebird

I declined the hydroxy at diagnosis due to my age at 50, had good results with Anagrelide for some years but side affects got the better of me. My recent consultant said if I was diagnosed now he would have started me on Pegasys anyway so no issues with me having it.

Thankyou Lynn

Thank you, it’s just after 4 years my platelets have stabilised. Still too early to be confident. Now my haemoglobin seems to be an issue.

Just wanted info on the drug that’s all.

Once again , Thank you for responding.

You may also like...